MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD POSIFLUSH; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD POSIFLUSH; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Catalog Number 306546
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd syringe 10ml reg pr saline 10ml fill had foreign matter.The following information was provided by the initial reporter: material # 306546 batch # 5111174 verbatim: rcc received a complaint via email.Email(s) attached.Account name: gpoid: (b)(4).Coid: (b)(4).Contract number: (b)(4).Manufacturer: bd medical.Please review and provide a response to the product quality issue reported.Please contact the facility directly for details, sample collection and resolution.When the investigation has completed, please provide health trust with a copy of the final letter in order to close out the ticket in the health trust database.I will follow up with you for a status update in a couple of weeks.Facility contact: department: materials management phone number: email: justice product catalog number:306546 product description: syringe prefilled flush 10ml saline 10ml posiflush luer lock sterile disposable latex free origin of the issue: nursing detail: on friday evening, (b)(6) 2025, nursing staff observed visible particulates after expressing a bd posiflush 0.9 sodium chloride injection, usp 10 ml, syringe from lot 5111174 into a sink.No patient was injected - occurrence identified during prep.Number of occurrences: 1.Sample available: yes, please contact the facility mentioned above directly regarding sample return instruction including labels.Lot number: 5111174.
 
Additional Manufacturer Narrative
(b)(4).Follow up for device evaluation.Visible particulates were reportedly observed after expressing a saline flush.To support the investigation, three samples were submitted for evaluation by the quality team.Two samples arrived in sealed flow-wrap packaging, while one sample was received empty without a tip cap.A visual inspection was conducted first under 10x magnification and subsequently under 30x magnification.No defects, imperfections, or particulates of any kind were identified.A review of the device history record was completed for material number 306546, lot 5111174.The review confirmed that no quality issues were detected during the production of this lot that could have contributed to the reported condition.There were no related quality notifications, and all processes and final inspections complied with specification requirements.To date, no other similar events have been reported for this lot.Based on the investigation and analysis of the returned samples, the reported symptom could not be confirmed.

Brand Name
BD POSIFLUSH
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23463365
Report Number1911916-2025-00716
Device Sequence Number9028291
Product Code FOZ
UDI-Device Identifier00382903065462
UDI-Public(01)00382903065462(10)5111174
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K003553
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number306546
Device Lot Number5111174
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2025
Supplement Date Received by Manufacturer11/11/2025
Initial Report FDA Received Date11/04/2025
Supplement Report FDA Received Date11/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown